Alert archive / Oregon / Red Flag Warnings in 2006
Red Flag Warning 8, NWS Medford, OR
NWS Medford, OR issued this red flag warning at Aug 20, 2006, 1:47 PM PDT for 7 counties in Oregon. It took effect at Aug 21, 2006, 1:00 PM PDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2006, 1:47 PM PDT (20:47 UTC)
- In effect from
- Aug 21, 2006, 1:00 PM PDT
- Expired
- Aug 21, 2006, 3:06 PM PDT
- In force
- 2 hr
- Issued by
- NWS Medford, OR
Counties Douglas County, OR, Harney County, OR, Jackson County, OR, Josephine County, OR, Klamath County, OR, Lake County, OR, Lane County, OR
The radar
The Medford radar (KMAX), 116 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 8.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2562 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KMFR 202047 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 147 PM PDT SUN AUG 20 2006 ...FIRE WEATHER WATCH FOR THUNDERSTORMS WITH LITTLE OR NO RAIN MONDAY AFTERNOON THROUGH MONDAY EVENING. THIS WATCH IS FOR OREGON FIRE WEATHER ZONES 617 621 622 623 624 AND 625 IN DOUGLAS JACKSON KLAMATH AND LAKE COUNTIES... ORZ617-621>625-211400- /O.UPG.KMFR.FW.A.0007.060821T2000Z-060822T0400Z/ /O.NEW.KMFR.FW.W.0008.060821T2000Z-060822T0400Z/ UMPQUA NATIONAL FOREST-SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY- SOUTHERN OREGON CASCADES-KLAMATH BASIN AND THE FREMONT- WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 147 PM PDT SUN AUG 20 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM PDT MONDAY FOR SCATTERED THUNDERSTORMS AND VERY DRY FUELS... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM PDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THIS RED FLAG WARNING IS FOR OREGON FIRE WEATHER ZONES 617 621 622 623 624 AND 625. THIS INCLUDES THE UMPQUA NATIONAL FOREST...THE ROGUE RIVER- SISKIYOU NATIONAL FOREST...THE FREMONT- WINEMA NATIONAL FOREST...ALONG WITH LANDS IN EASTERN ROGUE VALLEY...THE KLAMATH BASIN AND THE BLM LAND IN LAKE AND WESTERN HARNEY COUNTIES. A STRONG TROUGH MOVING NORTH INTO SOUTHERN OREGON ON MONDAY IS EXPECTED TO INITIATE THUNDERSTORM OUTBREAKS ACROSS MUCH OF SOUTHWESTERN AND SOUTH CENTRAL OREGON. THUNDERSTORMS ARE EXPECTED TO FORM MONDAY AFTERNOON AND CONTINUE INTO MONDAY EVENING. DUE TO THE VERY DRY AIR MASS BELOW THE CLOUD LAYERS...LITTLE RAINFALL IS EXPECTED TO REACH THE GROUND. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF SCATTERED THUNDERSTORMS WITH FREQUENT LIGHTNING...AND VERY DRY FUELS WILL CREATE A HIGH POTENTIAL FOR NEW FIRE STARTS. $$
2 follow-up statements
000 WWUS86 KMFR 211310 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 610 AM PDT MON AUG 21 2006 ...A RED FLAG WARNING FOR SCATTERED THUNDERSTORMS AND VERY DRY FUELS IS IN EFFECT FROM 1 PM TO 9 PM MONDAY. THIS WARNING IS FOR OREGON FIRE WEATHER ZONES 617 621 622 623 624 AND 625 IN DOUGLAS JACKSON KLAMATH AND LAKE COUNTIES... ORZ617-621>625-212115- /O.CON.KMFR.FW.W.0008.060821T2000Z-060822T0400Z/ UMPQUA NATIONAL FOREST-SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY- SOUTHERN OREGON CASCADES-KLAMATH BASIN AND THE FREMONT- WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 610 AM PDT MON AUG 21 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR SCATTERED THUNDERSTORMS WITH LITTLE RAIN. THIS WARNING IS FOR OREGON FIRE WEATHER ZONES 617 621 622 623 624 AND 625 IN DOUGLAS JACKSON KLAMATH AND LAKE COUNTIES... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR SCATTERED THUNDERSTORMS WITH LITTLE OR NO RAIN. THE WARNING IS FOR FIRE WEATHER ZONES 617 621 622 623 624 AND 625. THIS INCLUDES THE UMPQUA NATIONAL FOREST...THE ROGUE RIVER SISKIYOU NATIONAL FOREST AND THE FREMONT WINEMA NATIONAL FOREST...ALONG WITH KLAMATH BASIN AND EASTERN ROGUE VALLEY...AND THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES. A STRONG TROUGH MOVING NORTH INTO SOUTHERN OREGON TODAY IS EXPECTED TO INITIATE THUNDERSTORM OUTBREAKS ACROSS MUCH OF SOUTHWESTERN AND SOUTH CENTRAL OREGON. THUNDERSTORMS ARE EXPECTED TO FORM THIS AFTERNOON AND CONTINUE INTO THIS EVENING. DUE TO THE VERY DRY AIR MASS BELOW THE CLOUD LAYERS...LITTLE RAINFALL IS EXPECTED TO REACH THE GROUND. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF SCATTERED THUNDERSTORMS WITH FREQUENT LIGHTNING...AND VERY DRY FUELS WILL CREATE A HIGH POTENTIAL FOR NEW FIRE STARTS. PLEASE RELAY THIS RED FLAG WARNING TO FIRE PERSONNEL IN THE FIELD. $$ FB
000 WWUS86 KMFR 212206 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 306 PM PDT MON AUG 21 2006 ...RED FLAG WARNING CANCELLED... ORZ617-621>625-212315- /O.CAN.KMFR.FW.W.0008.000000T0000Z-060822T0400Z/ UMPQUA NATIONAL FOREST-SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY- SOUTHERN OREGON CASCADES-KLAMATH BASIN AND THE FREMONT- WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 306 PM PDT MON AUG 21 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE RED FLAG WARNING. THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING IS EXPECTED TO BE ISOLATED INSTEAD OF SCATTERED. $$ STOCKTON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Aug 20, 1:00 PM PDT, 47 minutes earlier.
Area forecast discussion, Aug 20, 1:00 PM PDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
100 PM PDT SUN AUG 20 2006
.DISCUSSION...12Z NGM/NAM/GFS IN.
THE MFR 20/12Z SOUNDING WAS DRY AND STABLE WITH A PW OF 0.67 INCHES.
SOME INSTABILITY WILL CREEP IN WITH THE AFTERNOON HEATING...WITH AN
LI OF -2.5. SATELLITE IMAGERY SHOWS THAT SOME MID-LEVEL MOISTURE IS
MOVING UP FROM THE SOUTH...AND CUMULUS IS STARTING TO POP ALONG THE
LAKE COUNTY RIDGES. SO...THERE COULD BE SOME AFTERNOON/EVENING
THUNDERSTORMS TODAY. EXPECT LOW CLOUDS AND FOG ALONG THE COAST WITH
MOSTLY CLEAR TO PARTLY CLOUDY SKIES INLAND. ANY THUNDERSTORMS THAT DO
DEVELOP WILL BE ISOLATED AND THEY WILL LIKELY BE DRY. IT WILL BE
ANOTHER HOT ONE TODAY WITH HIGHS AT MEDFORD NEAR 100 DEGREES.
THIS PATTERN WILL CHANGE TONIGHT AND MONDAY. A SHORT WAVE OFFSHORE
NEAR 130W WILL SWING OVER THE MEDFORD CWA MONDAY. THIS WILL
ENHANCE INSTABILITY WITH COOLING AND INCREASED DIFLUENCE ALOFT...AND
IT WILL ALSO INDUCE SOUTHERLY FLOW ALOFT...WHICH WILL ALLOW SOME
MONSOONAL MOISTURE TO CREEP IN. THE MODEL STABILITY INDICES AND
CAPES REFLECT THIS DESTABILIZATION...AND INDICATE THAT IT WILL PEAK
ON MONDAY. SO...EXPECT SOME AFTERNOON/EVENING THUNDERSTORM ACTIVITY
MONDAY. STILL THINK AT LEAST SOME OF THEM WILL BE DRY...BUT THE
AIR MASS WILL BE MORE MOIST SO SOME MAY BE WET. COVERAGE WILL
BE ISOLATED TO SCATTERED...AND A FIRE WEATHER WATCH FOR DRY LIGHTNING
HAS BEEN ISSUED FOR THE POSSIBILITY OF SCATTERED DRY THUNDERSTORMS.
THE CLOUD COVERAGE WILL MAKE FOR COOLER TEMPERATURES AS WELL.
THE SHORT WAVE WILL MOVE OUT TO THE NORTH MONDAY NIGHT...AND DRY
AND MORE STABLE SOUTHWESTERLY FLOW ALOFT WILL MOVE OVER THE AREA.
MODEL STABILITY INDICES AND CAPES DECREASE QUITE A BIT TUESDAY AS
COMPARED TO MONDAY. EXPECT SIGNIFICANT LESS THUNDERSTORM ACTIVITY
THEN.
AN ONSHORE MARINE PUSH MAY OCCUR TUESDAY NIGHT WITH LOW CLOUDS AND
FOG PUSHING INTO THE UMPQUA BASIN AND POSSIBLY THE ROGUE...BUT WILL
KEEP IT OUT OF THE ROGUE FOR NOW.
A RESIDUAL UPPER TROUGH WILL REMAIN OVER THE AREA FROM WEDNESDAY ON
WITH FLOW ALOFT OSCILLATING BETWEEN SOUTHWEST AND NORTHWEST. EITHER
WAY MONSOONAL MOISTURE WILL BE SHUNTED OFF TO THE EAST...SO EXPECT
DRY CONDITIONS TO PREVAIL WEDNESDAY THROUGH THE WEEKEND WITH MOSTLY
CLEAR SKIES INLAND AND THE USUAL LOW CLOUDS AND FOG ALONG THE COAST
AND IN THE UMPQUA BASIN. TEMPERATURES WILL REMAIN JUST ABOVE
SEASONAL NORMALS...BUT COOLER THAN THE CURRENT VALUES.
&&
.AVIATION...ALONG THE COAST...MVFR CEILINGS WITH AREAS OF IFR. IFR
WILL BECOME WIDESPREAD TONIGHT AND SPREAD INLAND OVER COOS AND
EXTREME WEST DOUGLAS COUNTY. INLAND...VFR CONDITIONS WILL PREVAIL
WITH ISOLATED AFTERNOON/EVENING THUNDERSTORM ACTIVITY CASCADES EAST
AND SISKIYOUS SOUTH.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING...ZONES 617/621/623/624/625 MONDAY FOR
SCATTERED THUNDERSTORMS.
CA...NONE.
&&
STOCKTONThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 6:36 AM PDT | Fire Weather Watch | MFR | Douglas, Harney, Jackson, Josephine, Klamath, Lake and 1 more | 7 hr |
Nearby
Red Flag Warnings in Oregon, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.